Couldn't find what you looking for?

TRY OUR SEARCH!

Please advise.

I'm 24 and have been taking Roaccutane for my acne for the past 5 months. After the first month my doctor also put me on a course of antibiotics to speed up the treatment.

After I finished the antibiotics I found that I would become severly bloated after meals, even drinking water caused me to bloat. This increased to waking up with a huge stomach and by the end of the day my trousers wouldn't fit as my stomach would grow so large!
I have seen many doctors who insist that I have IBS although I don't believe this to be the case. I don't have problems passing stools and have no stomach pain, or any of the other symptoms associated with it, just a large stomach.

I was convinced it could be an intolerance to dairy products or the contraceptive pill that I was taking but having cut both out the bloating is still there.

What I have found interesting is, however, is that when I had a stomach bug the bloating completely went down for the 2 days that I didn't eat. I'm not sure whether this is due to the lack of food or that possibly the acid neutralised an over-production of good bacteria in my stomach???

Please help as I'm going on holiday in 2 weeks and dare I say it, I'm desperate!!

Loading...

Well, considering everything that you have mentioned in your post, my guess would be that the antibiotics you were taking for your acne messed with your gut flora. As a result, you could now have a bacterial overgrowth in the small intestine? That is definitely one possible cause of a bloated belly. Since the problem started with that course of antibiotics, I would assume it is related to that, and I also think you would have noticed lactose intolerance or celiac disease earlier than now, you know? Either way, have a chat with your doctor about this. It sounds like something you really want to be rid of!

Reply

Loading...

HI, did you find any explanation/solution for your bloating?? Your problem sounds very similar to mine.

And there is evidence that antibiotics can disturb the gut flora/good bacteria which could be partly to blame.
Reply

Loading...

I have this same problem with bloating. I don't have pain, just discomfort due to bloating. First thing in the morning I drink water with my Thyroid medication. And, soon as that water gets in my stomach I immediatedly feel the bloating enlarging. I have had a bloating problem for at least 10-15 years and went to many doctors and got no results. Too many of them said it is IBS--and that is not what I have. For many years at times the bloating goes down somewhat, but then sometimes I look like I'm pregnant. I am 83 years of age and would be so happy to find the cause of this problem. I would like to have a good quality of life for a change. A week ago I just had a Colonoscopy and every was OK. Is there any hope for this problem?????
Reply

Loading...

hAVE YOU HAD SACNS BARIUM SCAN DONE JUST TO SEE WHAT IT IS, WHAT A BOUT STOOL SAMLE TO CHECK FOR ANY ROBLEMS, ALSO ONE OF THE LADIES i KNOW WAS HAVING STOMACH AINS ETC AND THE DOCTOR GOT HER TO DO A BREATH TEST AND IT SAID THAT SHE HAS A BACTERIA IN HER STOMACH THAT CAUSES THE AIN AND WAS UT ON EMEDICATION WHICH WAS WORSE THAN CHEMO SHE SAID AND WAS VERY SICK FROM IT AS IT HAD TO KILL THE BACKTERIA SHE IS STARTIG TO RECEOVER aNYWAY HOE THIS WAS USEFUL AND LET US KNOW IF YU FIND THE ANSWER GOOD LUCK
Reply

Loading...

What was the name of the medication that this lady was put on?
Reply

Loading...


NO BUT I THINK WHEN I EAT , THANK GOD HAVENT HAD MUCH BLOATING, BUT I GET A AIN ON SIDE OF STOMACH QUITE OFTER AND WHEN I GO TO THE TOILET FEEL RELIEVED BUT AM CONSTIATED AS THE DR FELT MY STOMACH AND SAID SO, IS IT OSSIBLE TO KNOW THAT IT IS CONSTIATION BY FEELING THE STOMACHA AS WHEN I GO TO THE TOILTET I DONT HAVE MUCH TOO ASS OUT AND I KNOW IT IS CONSTIATION MOST TIMES, BUT THE SCAN ALSO SHOWED ATCH CALCIFICATION IN LIVER AFTER A BARIUM STUDY , MRI SAID THAT THE CONCLUSION WAS NORMAL AND THAT CALCIFICATION IT IS MORE VISIBLE IN SCANS. I HAVE T O DO BLOOD TEST BY THE BEGINING OF NEXT MONTH, AS ONE OF MY LIVER COUNTS WERE HIGH BY JUST 1 OINT BUT AT THAT TIME I WAS NOT HUNDRED ERCENT MYSELF THIS WAS WHEN IT WAS DONE THE 2ND TIME. MY MCH AND MCHC LEVEL ARE LOW BY ABOUT OINT FIVE, IRON WAS 8 AND FERATIN WAS 16 SO I AM NOT SURE IF IT WAS BECAUSE OF THIS AS THEY ARE ALL BORDER LINE ABOVE NORMAL I THINK,, IF THAT COULD BE THE CULRIT AS MY FRIEND WHO HAD 16 IN FERATINE WAS ASKED TO TAKE IRON TABLETS BUT THE DOCTOR DIDNOT SAY THAT TO ME.
Reply

Loading...